Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 121, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 28, 1999, 11:51 PM EDT for Portage County, Trumbull County, Ohio. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 1999, 11:51 PM EDT (03:51 UTC)
- Expired
- Jul 29, 1999, 12:55 AM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Portage County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 76 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 12:15 AM EDT | Hail 0.75 | Aurora, OH | |
| Jul 29, 12:25 AM EDT | Thunderstorm Wind | Cortland, OH | Many trees downed. |
| Jul 29, 12:30 AM EDT | Thunderstorm Wind | Ravenna, OH | Many trees downed including one that fell on a car. The chimney of a house was partially blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 10:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 290352 RRA SVRCLE OHC133-155-290455- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1151 PM EDT WED JUL 28 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PORTAGE COUNTY IN NORTHEASTERN OHIO TRUMBULL COUNTY IN NORTHEASTERN OHIO * UNTIL 1255 AM EDT * AT 1150 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED... A SEVERE THUNDERSTORM... 24 MILES NORTHWEST OF WARREN OR 15 MILES NORTHWEST OF SOUTHINGTON... MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... SOUTHINGTON NEWTON FALLS WARREN RAVENNA THIS STORM HAS A HISTORY OF DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:55 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 28, 8:55 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 855 PM EDT WED JUL 28 1999 SPC WILL BE COMING OUT WITH A SEVERE STORM WATCH WATCH FOR AT LEAST THE OHIO COUNTIES. WILL ISSUE THE EVENING ZONE PACKAGE WHEN I ADD THE HEADLINES. WILL FOCUS ON THE STORMS OVERNIGHT WITH NO SIGNIFICANT CHANGES EXPECTED TO THE REMAINDER OF THE FORECAST. .CLE...NONE. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:05 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 60 min |
| Jul 28, 11:05 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 60 min |
| Jul 28, 11:31 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 59 min |
| Jul 28, 11:38 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 52 min |
| Jul 29, 12:02 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Summit | 63 min |
| Jul 29, 12:05 AM EDT | Tornado Warning | CLE | Cuyahoga, Summit | 40 min |
| Jul 29, 12:35 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.